Accéder directement au contenu Accéder directement à la navigation
Article dans une revue

The small noise limit of order-based diffusion processes

Abstract : We introduce order-based diffusion processes as the solutions to multidimensional stochastic differential equations, with drift coefficient depending only on the ordering of the coordinates of the process and diffusion matrix proportional to the identity. These processes describe the evolution of a system of Brownian particles moving on the real line with piecewise constant drifts, and are the natural generalization of the rank-based diffusion processes introduced in stochastic portfolio theory or in the probabilistic interpretation of nonlinear evolution equations. Owing to the discontinuity of the drift coefficient, the corresponding ordinary differential equations are ill-posed. Therefore, the small noise limit of order-based diffusion processes is not covered by the classical Freidlin-Wentzell theory. The description of this limit is the purpose of this article. We first give a complete analysis of the two-particle case. Despite its apparent simplicity, the small noise limit of such a system already exhibits various behaviours. In particular, depending on the drift coefficient, the particles can either stick into a cluster, the velocity of which is determined by elementary computations, or drift away from each other at constant velocity, in a random ordering. The persistence of randomness in the zero noise limit is of the very same nature as in the pioneering works by Veretennikov (Mat. Zametki, 1983) and Bafico and Baldi (Stochastics, 1981) concerning the so-called Peano phenomenon. In the case of rank-based processes, we use a simple convexity argument to prove that the small noise limit is described by the sticky particle dynamics introduced by Brenier and Grenier (SIAM J. Numer. Anal., 1998), where particles travel at constant velocity between collisions, at which they stick together. In the general case of order-based processes, we give a sufficient condition on the drift for all the particles to aggregate into a single cluster, and compute the velocity of this cluster. Our argument consists in turning the study of the small noise limit into the study of the long time behaviour of a suitably rescaled process, and then exhibiting a Lyapunov functional for this rescaled process.
Type de document :
Article dans une revue
Liste complète des métadonnées

Littérature citée [38 références]  Voir  Masquer  Télécharger
Contributeur : Julien Reygner Connectez-vous pour contacter le contributeur
Soumis le : lundi 10 mars 2014 - 19:31:27
Dernière modification le : jeudi 10 décembre 2020 - 10:49:31
Archivage à long terme le : : mardi 10 juin 2014 - 12:51:49


Fichiers produits par l'(les) auteur(s)



Benjamin Jourdain, Julien Reygner. The small noise limit of order-based diffusion processes. Electronic Journal of Probability, Institute of Mathematical Statistics (IMS), 2014, 19 (29), pp.1-36. ⟨10.1214/EJP.v19-2906⟩. ⟨hal-00840185v3⟩



Consultations de la notice


Téléchargements de fichiers